MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ARIA ENCORE TRIAL HANDLE; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE ARIA ENCORE TRIAL HANDLE; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Model Number 48759701
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during a lateral case, two separate trial/shaver handles broke, half the quick release mechanism fell onto the field.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment; the customer reported event was confirmed via visual inspection.The inner shaft of the returned trial handle was confirmed to be fractured as reported.The broken piece was not returned.Manufacturing history was reviewed and no issues were identified.A root cause of the event was determined to be normal wear and tear and applying excessive load by the user.
 
Event or Problem Description

Brand Name
ARIA ENCORE TRIAL HANDLE
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7052171
Report Number0009617544-2017-00418
Device Sequence Number11238185
Product Code LXH
UDI-Device Identifier07613327272772
UDI-Public(01)07613327272772
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48759701
Device Catalogue Number48759701
Device Lot Number14C904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1